Alert archive / Mississippi / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 6, NWS Jackson, MS

January 13, 2013Bolivar County, Washington County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Jan 13, 2013, 2:49 AM CST for Bolivar County, Washington County, Mississippi. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jan 13, 2013, 2:49 AM CST (08:49 UTC)
Expired
Jan 13, 2013, 3:34 AM CST
In force
45 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon

Counties Bolivar County, MS, Washington County, MS

The radar

The Little Rock radar (KLZK), 174 km from the middle of the area, began a volume at 08:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jan 12, 11:29 PM CSTTornado WatchSPC5 hr

The nearest sounding before it

Little Rock, AR (KLZK), launched 00:00Z, 8.8 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 00:00Z on 2013-01-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 924 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 00:00Z on 2013-01-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 485 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
924 J/kg
Mixed-layer CIN
-1 J/kg
Mixed-layer LCL
568 m above ground
0-6 km bulk shear
74 kt
0-1 km storm-relative helicity
485 m²/s²
0-3 km storm-relative helicity
531 m²/s²
Significant tornado parameter
3.3
Supercell composite
15.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

952 
WUUS54 KJAN 130849
SVRJAN
MSC011-151-130945-
/O.NEW.KJAN.SV.W.0006.130113T0849Z-130113T0945Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
249 AM CST SUN JAN 13 2013

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BOLIVAR COUNTY IN NORTHWEST MISSISSIPPI...
  THIS INCLUDES THE CITIES OF...SHELBY...SHAW...ROSEDALE...
  CLEVELAND...
  NORTHWESTERN WASHINGTON COUNTY IN NORTHWEST MISSISSIPPI...

* UNTIL 345 AM CST

* AT 249 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
  EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
  FROM 10 MILES SOUTHWEST OF ROSEDALE TO 6 MILES SOUTHWEST OF
  WINTERVILLE MOVING NORTHEAST AT 55 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  ROSEDALE...METCALFE AND BENOIT BY 255 AM CST...
  GUNNISON BY 305 AM CST...
  DEESON AND SHAW BY 310 AM CST...
  SHELBY...RENOVA...MOUND BAYOU AND CLEVELAND BY 315 AM CST...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA UNTIL 600 AM 
CST. IF A TORNADO IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF 
SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR 
ROOM.

&&

LAT...LON 3364 9066 3336 9112 3342 9106 3345 9106
      3339 9119 3347 9112 3350 9117 3344 9120
      3357 9121 3361 9114 3370 9122 3367 9104
      3370 9112 3373 9115 3379 9113 3378 9099
      3384 9108 3394 9104 3413 9066
TIME...MOT...LOC 0849Z 234DEG 49KT 3380 9112 3348 9109

$$

BYB
2 follow-up statements
602 
WWUS54 KJAN 130906
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
306 AM CST SUN JAN 13 2013

MSC151-130916-
/O.CAN.KJAN.SV.W.0006.000000T0000Z-130113T0945Z/
WASHINGTON MS-
306 AM CST SUN JAN 13 2013

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN WASHINGTON COUNTY
IS CANCELLED...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 AM CST SUNDAY MORNING FOR
SOUTHEAST ARKANSAS AND NORTHEAST LOUISIANA AND NORTHWESTERN
MISSISSIPPI.

LAT...LON 3408 9064 3397 9066 3364 9066 3361 9070
      3362 9076 3358 9076 3353 9085 3353 9095
      3396 9099 3411 9070 3413 9068 3413 9066
TIME...MOT...LOC 0906Z 234DEG 49KT 3393 9089 3361 9086

$$

MSC011-130945-
/O.CON.KJAN.SV.W.0006.000000T0000Z-130113T0945Z/
BOLIVAR MS-
306 AM CST SUN JAN 13 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 AM CST
FOR EASTERN BOLIVAR COUNTY...

AT 306 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM GUNNISON TO 7 MILES WEST OF SHAW MOVING NORTHEAST AT 55 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  WINSTONVILLE...SHELBY...RENOVA AND MOUND BAYOU BY 315 AM CST...
  DUNCAN AND ALLIGATOR BY 320 AM CST...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

&&

LAT...LON 3408 9064 3397 9066 3364 9066 3361 9070
      3362 9076 3358 9076 3353 9085 3353 9095
      3396 9099 3411 9070 3413 9068 3413 9066
TIME...MOT...LOC 0906Z 234DEG 49KT 3393 9089 3361 9086

$$

BYB
012 
WWUS54 KJAN 130934
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
334 AM CST SUN JAN 13 2013

MSC011-130944-
/O.CAN.KJAN.SV.W.0006.000000T0000Z-130113T0945Z/
BOLIVAR MS-
334 AM CST SUN JAN 13 2013

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN BOLIVAR COUNTY IS
CANCELLED...

THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAS WEAKENED
BELOW SEVERE LIMITS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 AM CST SUNDAY MORNING FOR
SOUTHEAST ARKANSAS AND NORTHEAST LOUISIANA AND NORTHWESTERN
MISSISSIPPI.

LAT...LON 3408 9064 3397 9066 3364 9066 3361 9070
      3362 9076 3358 9076 3353 9085 3353 9095
      3396 9099 3411 9070 3413 9068 3413 9066
TIME...MOT...LOC 0934Z 234DEG 49KT 3415 9051 3383 9049

$$

BYB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 12, 11:40 PM CST, 3 hours 9 minutes earlier.

Area forecast discussion, Jan 12, 11:40 PM CST, 3 hours 9 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
1140 PM CST SAT JAN 12 2013

..HEAVY RAINFALL ALONG WITH A RISK FOR SEVERE STORMS LATE TONIGHT
INTO SUNDAY...

.UPDATE...SPC HAS ISSUED A TORNADO WATCH FOR THE DELTA REGION OF THE
ARKLAMISS UNTIL 6AM. UPDATED ZONES./17/

A LOW PRESSURE CENTER AND SHARPENING FRONTAL ZONE OVER
CENTRAL AR EXTENDED INTO EAST TX THIS EVENING...NEAR A KTXK-KJBR
LINE. A LONG BAND OF INCREASING RAIN AND NUMEROUS TSRA WERE GETTING
MORE ORGANIZED ALONG THE FRONT WHILE ISOLATED LIGHT SHRA WERE
ATTEMPTING TO FORM AHEAD OF THE LINE. EVENING RAOBS SHOWED A STILL
DECENTLY CAPPED AIR MASS IN THE WARM SECTOR IN SPITE OF RICH MOISTURE
PWATS OF 1.2-1.6 INCHES. THE PARALLEL NATURE OF THE FLOW ALOFT TO THE
SURFACE FRONT WILL KEEP THIS SYSTEM MOVING RATHER SLOWLY AND OBSERVED
FORWARD MOTION TO THE E NOW AT ABOUT 20KTS OR SO.

CURRENT TORNADO WW3 JUST TO OUR W GOES UNTIL MIDNIGHT AND COULD BE
EXTENDED EWD INTO SERN AR AND MS DELTA REGION THROUGH THE EARLY
MORNING HOURS. WILL HAVE TO MONITOR THE ADVANCING LINE OF CONVECTION
SINCE COLDER AIR MAY UNDERCUT BEST STORMS A BIT AND LESSEN THE SVR
POTENTIAL. NARROWING AXIS OF MLCAPES PROGGED TO WEAKEN TO 200-400J/KG
WHILE MUCAPES MAY BE MORE LIKE 500-600J/KG. 0-3KM NAM12 HELICITIES ON
THE WARM SIDE AHEAD OF THE FRONT HOLD AT 300-3500M*M/S*S UNTIL ABOUT
09Z BEFORE WEAKENING AS PRESSURES RISE SOME 3-6MB IN THE FRONTAL
TROUGH AXIS BEFORE 12Z.

IN ANY CASE...SEVERAL HOURS OF HEAVY RAINS TRAINING NEWD ALONG AND
BEHIND THE FRONT WILL EASILY PRODUCE ANOTHER 2-3 INCHES AND LOCALLY
4+ OF RAINFALL ACROSS LOCATIONS IN OUR FFA WHICH ALSO REMAINS POSTED
W OF GRENADA TO VICKSBURG TO BUDE LINE THROUGH SUNDAY. EXPECT SEVERAL
FLASH FLOOD WARNINGS WILL BE COMING OUT WITH THE ONSET OF THE PRIMARY
LINE OF CONVECTION THROUGH SUNDAY MORNING. MAIN UPDATES TO THE
FORECAST PACKAGE WERE ONLY TO SLOW THE ONSET OF CATEGORICAL POPS BY
2-3 HOURS AND ADJUST THE TEMP CURVES ACCORDINGLY./40/

&&

.AVIATION...NEARLY ALL TAF SITES MVFR CEILINGS THIS EVENING AND WILL
BE LOWERING TO IFR AFTER 06-08Z. ISOLATED SHRA IN THE WARM AIR WERE
DIFFICULT TO FIND IN LASTEST RADAR IMAGES BUT ANY THAT FORM WILL RACE
NNE AT 40KTS+. THE MAIN FOCUS WILL BE ON DEVELOPING AXIS OF TSRA
ALONG INCOMING COLD FRONT IN CENTRAL AR TO E TX. THESE TSRA WILL PUSH
INTO KGLH/KGWO 13/07-11Z WITH STRONG SURFACE WIND FROM THE NW/N AS
FRONT MOVES THROUGH. DETERIORATING FLYING CONDITIONS WITH THE FROPA
WILL SEE WIDESPREAD IFR/LIFR IN A SOLID LINE OF RAIN AND STORMS
THROUGH SUNDAY. THE RAIN SHOULD SLOWLY DIMINISH NW TO SE EARLY ON
MONDAY MORNING. /40/

&&

.PREV DISCUSSION... /ISSUED 331 PM CST SAT JAN 12 2013/

..POTENTIAL FOR ICE IN PORTIONS OF THE DELTA MONDAY INTO TUESDAY
REMAIN A POSSIBILITY...

DISCUSSION...MUCH TO DISCUSS TODAY WITH THE RISK FOR SVR STORMS AND
HEAVY RAIN IN THE NEAR TERM. WE THEN SHIFT FOCUS TO MUCH COLDER AIR
BEHIND OUR FRONT ON SUNDAY WITH THE POTENTIAL FOR FREEZING RAIN
DEVELOPING ACROSS THE DELTA AREAS MON-TUE.

VERY WARM/HUMID CONDITIONS EXIST ACROSS THE REGION WITH SEVERAL
RECORD HIGHS BEING SET AND SFC DEWPTS RUNNING IN THE MID/UPPER 60S.
ALSO...ALL GUID SUPPORT ANY SEVERE ACTIVITY BEING POSSIBLE WEST OF A
EUPORA TO NATCHEZ LINE OVERNIGHT...ESPECIALLY ACROSS SEVERAL OF THE
DELTA LOCATIONS. ANY PRE-FRONTAL ACTIVITY COULD POSE A TORNADO/WIND
THREAT. ACTIVITY CLOSER TO THE FRONT WILL POSE MORE OF A WIND THREAT
DUE TO SOME WEAKENING SHEAR AND VEERING FLOW. TIMING FOR THIS LOOKS
TO BE MIDNIGHT TO 7-9 AM. AS ACTIVITY PUSHES EAST ON SUNDAY...
CONDITIONS WILL NOT BE FAVORABLE FOR ANY STRONG ACTIVITY...THUS WILL
NOT MENTION ANY POTENTIAL FOR THAT.

WHAT MAY BECOME THE GREATEST CONCERN WILL BE THE ROUND OF HEAVY RAIN
ACROSS THE AREAS THAT RECEIVED MULTIPLE INCHES IN RECENT DAYS. MODEL
DATA HAVE BEEN VERY CONSISTENT IN PINPOINTING AN AREA WITH THAT
FOCUS BEING ACROSS OUR W/NW LOCATIONS...SPECIFICALLY WITHIN A
CORRIDOR FROM RAYVILLE TO GREENWOOD. CONFIDENCE IS FAIRLY HIGH THAT
THE W/NW AREAS WILL SEE 1-3 INCHES FROM MIDNIGHT TO SUNDAY
AFTERNOON. THERE WILL ALSO BE THE POTENTIAL FOR SOME LOCATIONS TO
SEE HIGHER AMOUNTS PUSHING 4 INCHES. ALL THIS WILL ONLY AGGRAVATE
THE SATURATED CONDITIONS AND FLOODING ISSUE WE CURRENTLY HAVE OVER
THAT PART OF THE CWA. CURRENT FLASH FLOOD WATCH LOOKS GOOD AND WILL
LEAVE AS IS.

THROUGH SUNDAY NGT...FORECAST SPECIFICS WERE A CHALLENGE AS TRYING
TO REPRESENT SUCH A STRONG COLD FRONT IN SPACE/TIME IS TOUGH.
STILL...LOOK FOR A DRAMATIC TEMP DROP OFF BEHIND THE FRONT OF SOME
20-30 DEGREES. ADJUSTMENTS TO LOWS WERE MADE ACROSS EASTERN PARTS OF
THE DELTA REGION WERE MADE DUE TO THE SLIGHTLY SLOWER PUSH OF THE
COLD AIR. CONVERSELY...TEMPS WERE WARMED QUITE A BIT JUST AHEAD OF
THE FRONT FOR SUNDAY MORNING. TEMPS WILL FALL IN THE WAKE OF THE
FRONT AND THIS WAS INDICATED IN THE GRIDS. AS FOR POPS...VALUES WERE
RAISED TONIGHT ACROSS THE NW...THEN VALUES WERE INCREASED AREA WIDE
ON SUNDAY.

WE NOW SHIFT TO THE COLD RAIN AND FREEZING RAIN POTENTIAL FOR
MON-TUE. I WANT TO EXPRESS HOW DIFFICULT THIS WILL BE TO PREDICT
BASED OFF THE DATA AVAILABLE. WE ARE TALKING ABOUT THE DIFFERENCE OF
JUST 1-3 DEGREES MAKING A MAJOR DIFFERENCE. WHILE ALL MODELS AGREE
IT WILL BE COLD DURING EARLY TO MID WEEK...SPECIFICS IN WHERE THE
FREEZING LINE WILL EXIST IN CONJUNCTION WITH PRECIP...MANY
DIFFERENCES ARE BEING OFFERED. AT THIS TIME...USING A BLEND OFF ALL
SEEMS THE BEST COURSE AND MENTIONING THE POTENTIAL THROUGH THIS
DISCUSSION OF WHAT IS POSSIBLE. AT THIS TIME...CONFIDENCE IS BEST
FOR TEMPS OF 31-33 DEGREES ACROSS PART OF THE DELTA MAINLY N/NW OF A
RAYVILLE TO YAZOO CITY TO CARROLLTON LINE. HERE...WE WILL CONTINUE
TO MENTION THE POTENTIAL FOR RAIN OR FREEZING RAIN (FZRA) AS THERE
SEEMS TO BE AN EQUAL CHANCE OF EITHER OCCURRING. ELSEWHERE WE WILL
CONTINUE TO MENTION JUST RAIN. AS ELUDED TO ABOVE...A SMALL SHIFT
EITHER ON THE COLD SIDE/WARM SIDE OF 32 DEGREES COULD HAVE A LARGE
IMPACT. JUST A BIT COLDER AND WE COULD BE LOOKED AT A MODERATE TO
HIGH END ICE EVENT...A TAD WARMER AND JUST MORE LIQUID ADDED TO WHAT
HAS ALREADY FALLEN.

THERE ARE SOME NEGATIVES THAT CAN WORK IN OUR FAVOR FOR NO ICE. THE
FACT THAT IT HAS BEEN QUIET WARM...RESULTING IS WARMER GROUND
CONDITIONS...COULD KEEP SFC TEMPS JUST ABOVE CRITICAL LEVELS.
ALSO...THE AIR COULD BE JUST DRY ENOUGH(TYPICAL WITH SUCH COLD AIR)
THAT MEASURING RAIN WILL NOT REACH THE GROUND. CONVERSELY...WE OFTEN
DO NOT SEE SUCH COLD/DRY AIR DIVING/DRIVING SOUTH INTO THE PRECIP
REGION. THIS COULD PROMOTE EVAPORATION...THUS LEADING TO COLDER
CONDITIONS. LASTLY...THE MS RIVER VALLEY OFTEN ALLOWS FOR SUCH DENSE
COLD AIR TO EASILY DRAIN FURTHER SOUTH AND RESULT IN COLDER
CONDITIONS THAN THE MODELS CAN RESOLVE. THESE LATTER TWO WOULD NOT
BODE WELL FOR THE DELTA REGION FOR INCREASING THE RISK FOR AN ICE
STORM. /CME/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       69  70  38  41 /  58 100  80  90
MERIDIAN      67  73  42  44 /  39 100  97  90
VICKSBURG     67  68  36  39 /  85 100  60  86
HATTIESBURG   68  74  46  49 /  28 100  97  77
NATCHEZ       68  69  37  41 /  71 100  70  86
GREENVILLE    54  58  31  37 / 100 100  41  53
GREENWOOD     66  67  35  37 /  96 100  55  63

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...FLASH FLOOD WATCH THROUGH SUNDAY AFTERNOON FOR MSZ018-019-
     025>027-034>036-040>042-047-053-059>061.

LA...FLASH FLOOD WATCH THROUGH SUNDAY AFTERNOON FOR LAZ007>009-015-
     016-023>026.

AR...FLASH FLOOD WATCH THROUGH SUNDAY AFTERNOON FOR ARZ074-075.

&&
Hazardous weather outlook, Jan 12, 8:51 PM CST, 5 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
851 PM CST SAT JAN 12 2013

ARZ074-075-LAZ007>009-015-MSZ018-019-025>027-034>036-040>042-
140300-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-CARROLL-WASHINGTON-HUMPHREYS-
HOLMES-ISSAQUENA-SHARKEY-YAZOO-
851 PM CST SAT JAN 12 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE DELTA REGION OF
MISSISSIPPI...PORTIONS OF NORTHEAST LOUISIANA...AND EXTREME
SOUTHEAST ARKANSAS.

.DAY ONE...TONIGHT AND SUNDAY

HEAVY RAINFALL FROM SHOWERS AND THUNDERSTORMS WILL BE ON THE
INCREASE ACROSS THE AREA LATE TONIGHT INTO SUNDAY MORNING AS A SLOW
MOVING COLD FRONT MOVES THROUGH THE REGION. RAINFALL AMOUNTS OF 1 TO
3 INCHES CAN BE EXPECTED WITH LOCALLY HIGHER AMOUNTS POSSIBLE. A
FLASH FLOOD WATCH HAS BEEN ISSUED FOR TONIGHT AND SUNDAY. STANDING
WATER PERSISTS IN SOME AREAS FROM HEAVY RAINFALL THAT OCCURRED
EARLIER THIS WEEK. FLOODING PROBLEMS WILL BE ENHANCED BY SATURATED
SOIL CONDITIONS ACROSS THE AREA.

IN ADDITION...STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE LATE
TONIGHT THROUGH MID SUNDAY MORNING. THE MAIN RISKS WILL BE 50 TO 60
MPH WIND GUSTS...A FEW TORNADOES...AND FLASH FLOODING FROM THE HEAVY
RAIN.

.DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH FRIDAY

THERE WILL BE A POTENTIAL FOR RAIN TO CHANGE TO FREEZING RAIN OR
SLEET ACROSS PARTS OF THE DELTA REGION MONDAY THROUGH PORTIONS OF
TUESDAY MORNING. UNCERTAINTY EXISTS ON THE DEGREE OF COOLING THAT
WILL DEVELOP BEHIND THE COLD FRONT WHILE PRECIPITATION PERSISTS OVER
THE AREA. STAY TUNED TO LATER FORECASTS FOR MORE SPECIFIC INFORMATION
ON THIS DEVELOPING SITUATION.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...MAY BE NEEDED LATE TONIGHT INTO TOMORROW MORNING.

LAZ016-023>026-MSZ047-053-059>061-140300-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-WARREN-
CLAIBORNE-JEFFERSON-ADAMS-FRANKLIN MS-
851 PM CST SAT JAN 12 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
MISSISSIPPI AND NORTHEAST LOUISIANA.

.DAY ONE...TONIGHT AND SUNDAY

RAIN COVERAGE WILL BE ON THE INCREASE ACROSS THE AREA LATE TONIGHT
INTO SUNDAY MORNING AS A COLD FRONT SLOWLY APPROACHES AND THEN
MOVES THROUGH THE REGION. RAINFALL AMOUNTS OF 1 TO 3 INCHES CAN BE
EXPECTED THROUGH SUNDAY AFTERNOON WITH LOCALLY HIGHER AMOUNTS
POSSIBLE. A FLASH FLOOD WATCH HAS BEEN ISSUED FOR TONIGHT AND SUNDAY.
STANDING WATER PERSISTS IN SOME AREAS FROM HEAVY RAINFALL THAT
OCCURRED EARLIER THIS WEEK. FLOODING PROBLEMS WILL BE ENHANCED BY
SATURATED SOIL CONDITIONS ACROSS THE AREA.

IN ADDITION...STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE LATE
TONIGHT THROUGH MID SUNDAY MORNING. THE MAIN RISKS WILL BE 50 TO 60
MPH WIND GUSTS...A FEW TORNADOES...AND FLASH FLOODING FROM HEAVY
RAIN.

.DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH FRIDAY

ADDITIONAL ROUNDS OF MODERATE RAIN COULD OCCUR MONDAY AND TUESDAY
POSSIBLY FURTHERING ONGOING FLOODING ISSUES. RAINFALL RATES MAY NOT
BE EXCEEDINGLY HIGH BUT SATURATED SOIL CONDITIONS WILL NOT ALLOW FOR
PROPER WATER DRAINAGE. LOW-LYING AREAS AND ALREADY SWOLLEN STREAMS
AND RIVERS WILL POSE A HAZARD.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...MAY BE NEEDED LATE TONIGHT INTO SUNDAY AND AGAIN MONDAY
AND TUESDAY.

MSZ028>033-037>039-043>046-048>052-054>058-062>066-072>074-140300-
MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-ATTALA-WINSTON-
NOXUBEE-MADISON MS-LEAKE-NESHOBA-KEMPER-HINDS-RANKIN-SCOTT-NEWTON-
LAUDERDALE-COPIAH-SIMPSON-SMITH-JASPER-CLARKE-LINCOLN-LAWRENCE-
JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
851 PM CST SAT JAN 12 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND
SOUTHEAST MISSISSIPPI.

.DAY ONE...TONIGHT AND SUNDAY

HEAVY SHOWERS AND THUNDERSTORMS WILL SLOWLY MOVE THROUGH THE AREA ON
SUNDAY WHICH COULD PRODUCE 1 TO 2 INCHES OF RAINFALL. WHILE RAINFALL
RATES MAY NOT BE EXCEEDINGLY HIGH...SATURATED SOIL CONDITIONS WILL
NOT ALLOW FOR PROPER WATER DRAINAGE. LOW-LYING AREAS AND ALREADY
SWOLLEN STREAMS AND RIVERS WILL POSE A HAZARD.

.DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH FRIDAY

RAINFALL WILL LIKELY CONTINUE THROUGH PORTIONS OF MONDAY AND
TUESDAY AS THE FRONT PUSHES SLOWLY SOUTHEAST...FURTHER INCREASING
THE RISK FOR FLASH FLOODING AND RIVER FLOODING ACROSS PORTIONS OF
THE AREA. RAIN SHOULD SLOWLY TAPPER OFF BY MID WEEK BUT RIVERS WILL
REMAIN ELEVATED.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...MAY BE NEEDED

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN.

ALLEN/BK

In the hours before

Special weather statement, Jan 13, 2:18 AM CST, 31 minutes before
ARZ074-075-LAZ007-MSZ018-034-130915-
ASHLEY AR-CHICOT AR-WASHINGTON MS-BOLIVAR MS-MOREHOUSE LA-
218 AM CST SUN JAN 13 2013

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
218 AM CST SUN JAN 13 2013

...GUSTY COLD FRONT AND ASSOCIATED THUNDERSTORMS PUSHING INTO THE
ARKLAMISS DELTA...

A LINE OF STRONG THUNDERSTORMS ALONG A POTENT COLD CAPABLE OF
PRODUCING PEA SIZE HAIL AND 45 MPH WIND GUSTS WAS LOCATED FROM 18
MILES NORTH OF DEESON TO 18 MILES SOUTHWEST OF BEEKMAN AT 216 AM
CST...MOVING NORTHEAST AT 50 MPH.

VERY HEAVY RAIN IS ALSO POSSIBLE WITH THESE STORMS.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN BOLIVAR...NORTHWESTERN WASHINGTON...CHICOT AND EASTERN
ASHLEY COUNTIES...AND NORTHWESTERN MOREHOUSE PARISH SHOULD MONITOR
THESE STORMS CLOSELY.

LAT...LON 3377 9066 3314 9123 3277 9206 3287 9209
      3340 9161 3340 9146 3357 9146 3352 9126
      3360 9114 3371 9120 3368 9104 3377 9115
      3378 9099 3397 9109 3400 9102 3396 9098
      3409 9088 3412 9095 3413 9094 3413 9066
TIME...MOT...LOC 0816Z 242DEG 45KT 3429 9074 3279 9210

BYB

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 12, 9:01 PM CSTRiver Flood WarningJANNeshoba9 days
Jan 12, 9:25 PM CSTRiver Flood WarningJANLawrence17 days
Jan 13, 2:18 AM CSTSpecial Weather StatementJANBolivar57 min
Jan 13, 8:41 AM CSTFlash Flood WarningJANBolivar, Washington2 hr
Jan 13, 10:44 AM CSTFlash Flood WarningJANBolivar, Washington5 hr
Jan 13, 12:29 PM CSTFlash Flood WarningJANLeflore, Sunflower4 hr
Jan 13, 1:10 PM CSTFlash Flood WarningJANHumphreys, Issaquena, Sharkey, Yazoo3 hr
Jan 13, 1:46 PM CSTFlash Flood WarningJANCarroll, Grenada, Holmes, Montgomery2 hr
Jan 13, 2:39 PM CSTSpecial Weather StatementJANSmith31 min
Jan 13, 3:16 PM CSTWinter Storm WatchJANBolivar, Carroll, Grenada, Holmes, Humphreys, Issaquena and 5 more12 hr
Jan 13, 3:34 PM CSTSpecial Weather StatementJANKemper31 min
Jan 13, 3:35 PM CSTSpecial Weather StatementJANKemper, Lauderdale, Newton60 min
Jan 13, 4:46 PM CSTSpecial Weather StatementJANForrest29 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.